Wisconsin, 2014Heavy Rain in Wisconsin, May 26, 2014
May 26, 2014 · NWS GRB · 2 events in 2 counties and zones
Slow-moving thunderstorms developed in a warm, humid air mass ahead of a cold front. ).
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow-moving thunderstorms developed in a warm, humid air mass ahead of a cold front. The storms produced as much as 4.75 inches of rain near Porterfield (Marinette Co.). Farm fields were flooded and low-lying roads were covered by water. Heavy rainfall also caused flooding of low-lying areas west of Marathon City (Marathon Co.).
In addition to the heavy rainfall, the storms produced small hail, and winds of 50 mph that uprooted a few trees in the wet soil.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at May 26, 1:35 PM CST, 55 minutes earlier.
Area forecast discussion, May 26, 1:35 PM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
235 PM CDT MON MAY 26 2014
FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE
.SHORT TERM...TONIGHT AND TUESDAY
ISSUED AT 234 PM CDT MON MAY 26 2014
THE LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW A WEAK COOL
FRONT POSITIONED FROM WESTERN LAKE SUPERIOR TO CENTRAL MINNESOTA
EARLY THIS AFTERNOON. AHEAD OF THIS FRONT...RIGHT REAR QUAD OF A
75+ KT JET STREAK AND BROAD MID-LEVEL CONVERGENCE ARE PRODUCING
SCATTERED SHOWERS AND STORMS AS COVERAGE CONTINUES TO SLOWLY
INCREASE THIS AFTERNOON. STILL THOUGH...DESPITE ML CAPES INCREASING
TO GREATER THAN 800 J/KG...COVERAGE REMAINS ISOLATED TO SCATTERED IN
NATURE...THUS HAVE BROUGHT CHANCES OF PRECIP DOWN FOR THE REST OF
THE AFTERNOON ACROSS PARTS OF CENTRAL AND EAST-CENTRAL WISCONSIN.
0-6KM BULK SHEAR VALUES REMAIN IN THE 10-20 KT RANGE SO ANY SEVERE
THREAT IS VERY LOW. THE MAIN THREAT CONTINUES TO BE LOCALIZED
HEAVY RAIN FOR THE REST OF THE DAY. WITH THE COVERAGE OF STORMS A
LITTLE LESS THAN ANTICIPATED...TEMPERATURES HAVE WARMED INTO THE
LOWER TO MIDDLE 80S ACROSS MUCH OF THE AREA. AS THE COOL FRONT
SHIFTS SOUTHEAST TONIGHT...SHOWER AND THUNDERSTORM CHANCES ARE THE
MAIN FORECAST CONCERNS.
TONIGHT...THE WEAK COLD FRONT OVER NORTHEAST MINNESOTA WILL SAG
SOUTHWARD TONIGHT AND BECOME HARD TO DISCERN BY THE TIME IT POSSIBLY
REACHES CENTRAL TO EAST-CENTRAL WISCONSIN BY 12Z TUE. SCT SHOWERS
AND STORMS WILL LIKELY CONTINUE INTO EARLY THIS EVENING AHEAD OF THE
FRONT UNTIL DAYTIME INSTABILITY WANES. WITH SUCH LIGHT WIND FIELDS
ALONG THE FRONT...HAVE A HARD TIME SEEING CONVERGENCE PRODUCING
ANYTHING OTHER THAN ISOLATED COVERAGE OF SHOWERS/STORMS. BETTER
CHANCES SHOULD OCCUR FROM WEAK SHORTWAVE ENERGY OVER THE PLAINS THAT
MOVES EAST INTO THE STATE AND HELPS PRODUCE AN AREA OF MID-LEVEL
CONFLUENT FLOW OVER CENTRAL AND EAST-CENTRAL WISCONSIN. ELEVATED
CAPES IN THIS AREA WILL REACH UP TO AROUND 500 J/KG SO WILL HAVE
SUFFICIENT INSTABILITY FOR THE CHANCE OF SHOWERS AND STORMS. WILL
PLACE THE HIGHEST CHANCES IN THIS AREA TONIGHT. WIND FIELDS REMAIN
UNDER 20 KTS ALOFT...SO THE MAIN THREAT WILL CONTINUE TO BE HEAVY
RAINFALL. CHANCE OF PRECIP WILL DIMINISH FURTHER NORTH. WITH SUCH
A MOIST AND HUMID AIRMASS IN PLACE...SHOULD HAVE A MUGGY NIGHT WITH
TEMPS FALLING INTO THE UPPER 50S NORTH TO MID 60S SOUTH.
TUESDAY...THE SURFACE COLD FRONT WILL CONTINUE TO SAG SOUTH INTO
NORTHERN ILLINOIS BY THE END OF THE AFTERNOON. COOLER AND DRIER AIR
WILL NOT RESIDE IMMEDIATELY BEHIND THE FRONT SO PWATS WILL REMAIN
UPWARDS OF 1.5 INCHES OVER CENTRAL AND EAST-CENTRAL WISCONSIN FOR
MUCH OF THE DAY. ALTHOUGH THE MID-LEVEL CONFLUENCE ZONE WILL DROP
TO SOUTHERN WISCONSIN BY AFTERNOON...CONVECTIVE TEMPERATURES ARE
ONLY PROJECTED TO BE IN THE MIDDLE 70S WHICH SHOULD BE BREACHED IN
THE AFTERNOON WITH SUFFICIENT HEATING. WITH LARGE SCALE FORCING
(STILL RATHER WEAK) DROPPING SOUTH OF THE AREA...AM THINKING
COVERAGE SHOULD BE LESS THAN TODAY SO DROPPED SHOWER AND
THUNDERSTORM CHANCES. THE DRIER AIR DOES START TO MAKE PROGRESS INTO
NORTH-CENTRAL WISCONSIN DURING THE AFTERNOON...SO WILL END PRECIP
CHANCES BY LATE IN THE PERIOD. LIKE TODAY...WINDS ALOFT REMAIN IN
THE 10-20 KT RANGE...SO THE THREAT OF ORGANIZED CONVECTION IS
MINIMAL. BUT ANY SLOW MOVING STORMS COULD PRODUCE HEAVY RAINFALL.
HIGHS IN THE MID 70S TO LOWER 80S.
.LONG TERM...TUESDAY NIGHT THROUGH MONDAY
ISSUED AT 234 PM CDT MON MAY 26 2014
A FEW SHOWERS OR STORMS MAY LINGER INTO THE EVENING HOURS OVER
CENTRAL AND EAST CENTRAL WISCONSIN TUESDAY EVENING AS A FRONTAL
BOUNDARY SAGS INTO NORTHERN ILLINOIS. A SURFACE CANADIAN HIGH
PRESSURE RIDGE BUILDS INTO THE REGION FROM THE NORTH FOR THE REST
OF THE NIGHT.
A FRONTAL SYSTEM SLIDES OVER SOUTHERN CANADA AND THE NORTHERN
PLAINS ON WEDNESDAY...BUT PROGS DIMINISH THIS FEATURE AS IT TRACKS
INTO THE BUILDING UPPER RIDGE. THIS UPPER RIDGE WILL CONTINUE TO
AMPLIFY OVER THE MID SECTION OF THE COUNTRY INTO SOUTHERN CANADA
FOR THE REST OF THE WEEK FOR A DRY PERIOD. ITS POSSIBLE A FEW
PIECES OF ENERGY CAN WORK OVER THE RIDGE AND THEN SLIP INTO THE
NORTHWEST FLOW OVER THE STATE FOR THE LATER HALF OF THE WEEK. A
FEW MODELS HINT OF A A WEAK FRONTAL BOUNDARY DROPPING INTO
NORTHERN WISCONSIN ON THURSDAY WHILE THE MAIN SHORT WAVE ENERGY
PASSES OVER THE FAR NROTHERN GREAT LAKES REGION. BUT WILL CONTINUE
WITH THE DRY FORECAST DUE TO THE DRY SURFACE RIDGE ANCHORED OVER
THE REGION.
PRECIPITATION CHANCES INCREASE NEXT WEEKEND FROM NORTHWEST TO
SOUTHEAST AS THE UPPER RIDGE BREAKS DOWN AND THE NEXT FRONTAL
SYSTEM SLIDES FROM THE NORTHERN PLAINS INTO THE GREAT LAKES REGION
LATER SATURDAY THROUGH NEXT MONDAY.
MILD DRY CONDITIONS TO REMAIN OVER THE REGION THIS WEEK BUT WITH
THE EASTERLY FLOW...COOLER READINGS WILL BE FOUND ALONG THE BAY
AND LAKESHORE REGION.
&&
.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1125 AM CDT MON MAY 26 2014
THOUGH THE RADAR IS LARGELY QUIET AT THE MOMENT...THE TREND WILL BE
FOR INCREASED SHOWER/TSTM ACTIVITY DURING THE PERIOD OF PEAK HEATING
THIS AFTERNOON/EARLY EVENING...AS A VERY MOIST AIR MASS
DESTABILIZES. HEAVY RAINFALL WILL BE THE MAIN THREAT WITH THE
STORMS. ADDED A TEMPO GROUP FOR THUNDER THIS AFTERNOON...BUT LEFT
CONDITIONS AS VFR DUE TO UNCERTAINTY IN COVERAGE. A COLD FRONT WILL
THEN SAG SOUTH ACROSS THE FORECAST AREA TONIGHT...REACHING RHI LATE
IN THE OVERNIGHT...AND THE REST OF THE TAF SITES TUESDAY MORNING.
WIDELY SCATTERED SHOWERS AND STORMS WILL REMAIN POSSIBLE THROUGH THE
NIGHT AHEAD OF THE FRONT...WITH BETTER CHANCES OVER CENTRAL AND
EAST-CENTRAL WISCONSIN THAN FARTHER NORTH. LOW CLOUDS AND FOG MAY ALSO
DEVELOP ALONG AND BEHIND THE FRONT DURING THIS TIME...WITH
CONDITIONS POTENTIALLY DETERIORATING TO IFR. MORE SHOWERS AND
STORMS POPPING UP WITH THE HEAT OF THE DAY ON TUESDAY.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM.....MPC
LONG TERM......TDH
AVIATION.......MPC
Hazardous weather outlook, May 26, 1:36 PM CST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
236 PM CDT MON MAY 26 2014
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-271945-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
236 PM CDT MON MAY 26 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT AS A SLOW MOVING
COLD FRONT SAGS SOUTH THROUGH THE REGION. THE THREAT OF SEVERE
THUNDERSTORMS REMAINS LOW...THOUGH A FEW STRONG STORMS WILL
PRODUCE HEAVY RAINFALL AND POSSIBLY SOME WIND GUSTS OVER 40 MPH
FOR THE REST OF THE AFTERNOON AND INTO EARLY EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY
THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON TUESDAY. A FEW
STRONG THUNDERSTORMS WITH HEAVY RAINFALL AND GUSTY WINDS ARE
POSSIBLE IN CENTRAL WISCONSIN.
THE NEXT CHANCE OF THUNDERSTORMS ARRIVES OVER CENTRAL AND NORTH
CENTRAL WISCONSIN ON SATURDAY...AND THROUGH ALL OF NORTHEAST
WISCONSIN SATURDAY NIGHT INTO SUNDAY...IN ASSOCIATION WITH THE
NEXT COLD FRONT. IT IS TOO EARLY TO DISCERN WHETHER ANY OF THESE
STORMS COULD BECOME SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE URGED TO RELAY ANY REPORTS OF RAINFALL IN EXCESS OF
AN INCH.
LMZ521-522-541>543-271945-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
236 PM CDT MON MAY 26 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT AS A SLOW MOVING
COLD FRONT SAGS SOUTH THROUGH THE REGION. SEVERE WEATHER IS NOT
EXPECTED...THOUGH LOCALLY HEAVY DOWNPOURS ARE POSSIBLE.
INCREASING LOW-LEVEL MOISTURE WILL RESULT IN MARINE FOG
DEVELOPMENT THROUGH TUESDAY. THE FOG MAY BECOME DENSE IN SOME
AREAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY
ISOLATED THUNDERSTORMS ARE POSSIBLE ON TUESDAY...BUT SEVERE WEATHER
IS NOT EXPECTED.
THE NEXT CHANCE OF THUNDERSTORMS ARRIVES SATURDAY NIGHT AND
SUNDAY...IN ASSOCIATION WITH THE NEXT COLD FRONT. IT IS TOO
EARLY TO DISCERN WHETHER ANY OF THESE STORMS COULD BECOME SEVERE.
MPC/TH
In the hours before
Special weather statement, May 26, 2:07 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
307 PM CDT MON MAY 26 2014
WIZ013-073-262045-
NORTHERN MARINETTE COUNTY-SOUTHERN MARINETTE COUNTY-
307 PM CDT MON MAY 26 2014
...STRONG THUNDERSTORM NEAR MICHIGAN WISCONSIN BORDER...
AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHWESTERN MENOMINEE COUNTY...MOVING EAST
AT 10 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS 40 TO 45 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.
* THE THUNDERSTORM WILL BE NEAR...
MCALLISTER BY 320 PM CDT...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
BERSCH
Local storm report, May 26, 2:25 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
325 PM CDT MON MAY 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM HAIL MCALLISTER 45.33N 87.71W
05/26/2014 E0.25 INCH MARINETTE WI LAW ENFORCEMENT
&&
BERSCHSpecial weather statement, May 26, 2:29 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
329 PM CDT MON MAY 26 2014
WIZ022-073-262130-
DOOR-SOUTHERN MARINETTE COUNTY-
329 PM CDT MON MAY 26 2014
...STRONG THUNDERSTORMS OVER SOUTHERN MARINETTE COUNTY...
AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 LAKE NOQUEBAY TO
CARBONDALE MICHIGAN...MOVING SOUTHEAST AT 20 MPH.
DIME SIZE HAIL...WINDS 30 TO 40 MPH...HEAVY DOWNPOURS...ARE POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LOOMIS... PORTERFIELD... CHAMBERS ISLAND...
MARINETTE...
GUSTY WINDS MAY CAUSE LIGHT WEIGHT OBJECTS TO BE BLOWN OVER. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
MPC
Heavy Rain, Marinette
- When
- May 26, 2:30 PM CST to 8:00 PM CST
- Where
- Marinette County, Porterfield
- Reported by
- Emergency Manager
- Coordinates
- 45.150, -87.800
Thunderstorms produced small hail and two periods of heavy rainfall with up to 4.75 inches of rain in the Porterfield area. Runoff from the heavy rain caused lowland flooding in the Townships of Porterfield, Lake and Grover. Wind gusts to 50 mph uprooted some trees in the saturated soil.
Heavy Rain, Marathon
- When
- May 26, 6:45 PM CST to 8:00 PM CST
- Where
- Marathon County, 1.8 mi S of Rib Falls
- Reported by
- Law Enforcement
- Coordinates
- 44.944, -89.905
Runoff from heavy rainfall caused flooding of lowland areas just west of Marathon City. A car traveling at a high rate of speed had its bumper removed after the vehicle hit water on the road.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Texas, May 26 to 27, 20141 death · 15 injured · $63,000 · 65 kt wind · 12 events
- Tornado and Hail in North Dakota, May 26, 20149 injured · $2.6 million · EF2 · 20 events
- Tornadoes and Flash Flood in Texas, May 26, 2014$70,000 · EF2 · 15 events
- Wildfire in California, May 26 to 31, 2014$1.0 million · 1 event
- Flash Flooding in Oklahoma, May 26, 2014$175,000 · 2 events
- Tornado and Flash Flood in Texas, May 26, 2014$100,000 · EF0 · 2 events
- Tornado and Hail in Maine, May 26, 2014EF0 · 11 events
- Hail in Montana, May 26, 20142.75 in hail · 9 events
- Hail and Damaging Winds in Florida, May 26, 20141.25 in hail · 8 events
- Tornado and Flooding in Texas, May 26, 2014$3,000 · EF0 · 7 events
- Hail and Damaging Winds in Florida, May 26, 2014$11,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in Alabama, May 26 to 27, 2014$4,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 520303, 521416.